Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 18, 2025, 3:54 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2025, 3:54 PM PDT (22:54 UTC)
- Expired
- Jul 18, 2025, 6:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 106 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476
WGUS56 KSGX 182254
FFWSGX
CAC071-190100-
/O.NEW.KSGX.FF.W.0013.250718T2254Z-250719T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
354 PM PDT Fri Jul 18 2025
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 600 PM PDT.
* At 354 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.75 and 1.25 inches of
rain have fallen. The expected rainfall rate is 0.75 to 1.25
inches in 1 hour. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
mainly rural areas of San Bernardino County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3466 11664 3474 11651 3474 11648 3474 11642
3468 11650 3465 11650 3463 11650 3462 11650
3460 11651
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.75-1.25 INCHES IN 1 HOUR
$$
Munyan2 follow-up statements
073
WGUS76 KSGX 182354
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
454 PM PDT Fri Jul 18 2025
CAC071-190100-
/O.CON.KSGX.FF.W.0013.000000T0000Z-250719T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
454 PM PDT Fri Jul 18 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR SAN BERNARDINO COUNTY...
At 454 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 1.5 inches of rain have
fallen. The expected rainfall rate is 0.25 inches in 1 hour.
Additional rainfall amounts up to 0.25 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
mainly rural areas of San Bernardino County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3466 11664 3474 11651 3474 11648 3474 11642
3468 11650 3465 11650 3463 11650 3462 11650
3460 11651
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.25 INCHES IN 1 HOUR
$$
Munyan721
WGUS76 KSGX 190105
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
605 PM PDT Fri Jul 18 2025
CAC071-190115-
/O.EXP.KSGX.FF.W.0013.000000T0000Z-250719T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
605 PM PDT Fri Jul 18 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR SAN BERNARDINO COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3474 11642 3468 11650 3465 11650 3463 11650
3462 11650 3461 11650 3460 11651 3466 11664
3474 11651 3474 11647
$$
PSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 1:29 PM PDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 18, 1:29 PM PDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service San Diego CA 129 PM PDT Fri Jul 18 2025 .SYNOPSIS... Showers and thunderstorms will continue across the mountains and deserts through this evening as pesky marine layer clouds hover over parts of the coast. Monsoonal activity will decrease on Saturday with a minor chance of storms being focused in the mountainous regions. By Sunday into the middle of next week, a troughing pattern will take hold over the region, leading to dry weather with temperatures near to below average with marine layer clouds closer to the coast each morning. This pattern may linger into later next week as well. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Radar imagery shows isolated thunderstorms over the San Bernardino mts early this afternoon as an area of low pressure over northern Baja pulls in monsoonal moisture. Storms located near Big Bear and Lake Arrowhead have produced rain rates over one inch per hour. Upper level winds remains stronger where adequate shear is present to aide in pulsating storms. Weaker shear is noted in the lower levels, where storm motion is fairly stagnant. This will lead to certain areas seeing localized flooding concerns. Storms may produce cloud to ground lightning, small hail and gusty winds. Hi- res models continue to show storm activity lasting until around 8PM this evening. The low will weaken on Saturday, but some leftover moisture and instability over the mountains will leave around a 15-20% chance of thunderstorms. The marine layer will maintain its presence through the weekend, especially in San Diego County tonight, building across much of the coast by the weekend. By Sunday, a trough of low pressure will move into the Pacific Northwest. This will bring cooler and drier air to California, helping to push monsoonal moisture further east. Tranquil weather will return to the region Sunday through at least the middle of next week. Ensemble guidance shows the trough deepening into Northern California by the middle of the week. This pattern will create temperatures near to around 10 degrees below normal with dry conditions. The marine layer will become deeper during this time period, with night and morning low clouds moving in for the coast and adjacent valleys. && .AVIATION... 182030Z....Coast...SCT, locally BKN, low clouds with bases around 1500 feet MSL will return in full after 04Z. Scatter out Saturday by 17Z. Valleys/Mountains/Deserts...SCT-BKN clouds 10000-15000 feet. ISO-SCT TSRA over the mountains, high desert and 20% chance in adjacent valleys through 02Z, with CU/CB bases 7000-9000 feet MSL, tops to 40000 feet. Erratic wind gusts, strong up/downdrafts, and VIS restrictions possible with any TSRA. Gradually clearing after 03Z. CU/CB based at 9000 feet MSL developing into ISO TSRA over mountains 19-00Z Saturday. && .MARINE... No hazardous marine weather expected through Wednesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...APR AVIATION/MARINE...MM
In the hours before
Local storm report, Jul 18, 2:54 PM PDT, 1 hour before
Preliminary Local Storm Report
National Weather Service San Diego CA
254 PM PDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM Rain 2 N Big Bear Lake 34.27N 116.94W
07/18/2025 M1.42 Inch San Bernardino CA Mesonet
FW9733 Fawsnkin (Provider: APRSWXNET/CWOP)
reported a total rainfall of 1.42 inches in
a short period of time due to heavy rain
from a thunderstorm.
&&Local storm report, Jul 18, 2:59 PM PDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
259 PM PDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM Rain 2 SE Big Bear Lake 34.22N 116.91W
07/18/2025 M1.42 Inch San Bernardino CA Public
GW2380 Big Bear Lake (Provider:
APRSWXNET/CWOP) reported 1.42 inches of rain
that had fallen in a short period of time
due to heavy rain from a thunderstorm.
&&Local storm report, Jul 18, 3:01 PM PDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
301 PM PDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM Rain 2 SE Big Bear Lake 34.22N 116.91W
07/18/2025 M1.42 Inch San Bernardino CA Mesonet
Corrects previous rain report from 2 SE Big
Bear Lake. GW2380 Big Bear Lake (Provider:
APRSWXNET/CWOP) reported 1.42 inches of rain
that had fallen in a short period of time
due to heavy rain from a thunderstorm.
&&Local storm report, Jul 18, 3:02 PM PDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
302 PM PDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM Rain 2 N Big Bear Lake 34.27N 116.94W
07/18/2025 M1.43 Inch San Bernardino CA Mesonet
Corrects previous rain report from 2 N Big
Bear Lake. FW9733 Fawsnkin (Provider:
APRSWXNET/CWOP) reported a total rainfall of
1.42 inches in a short period of time due to
heavy rain from a thunderstorm.
&&Local storm report, Jul 18, 3:15 PM PDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
315 PM PDT Fri Jul 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM Rain 7 SE Lucerne Valley 34.37N 116.87W
07/18/2025 M0.50 Inch San Bernardino CA Trained Spotter
Trained spotter reported heavy rainfall of
around a half of an inch an hour, and hail
up to 0.25 inches in diameter mixed in, with
ponding occurring in the backyard.
&&Special weather statement, Jul 18, 3:31 PM PDT, 23 minutes before
Special Weather Statement
National Weather Service San Diego CA
331 PM PDT Fri Jul 18 2025
CAZ060-182315-
Apple and Lucerne Valleys CA-
331 PM PDT Fri Jul 18 2025
...A STRONG THUNDERSTORM WILL IMPACT SAN BERNARDINO COUNTY THROUGH
415 PM PDT...
At 331 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Newberry Springs, or 24 miles southeast of
Daggett, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lucerne Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3473 11642 3468 11651 3461 11651 3460 11647
3456 11647 3456 11646 3453 11646 3453 11642
3449 11642 3447 11645 3446 11664 3451 11682
3475 11660
TIME...MOT...LOC 2231Z 070DEG 7KT 3468 11652
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ZuberThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:58 AM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jul 18, 12:58 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Jul 18, 1:10 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jul 18, 1:26 PM PDT | Special Weather Statement | SGX | 49 min | |
| Jul 18, 2:27 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jul 18, 2:50 PM PDT | Flash Flood Warning | SGX | San Bernardino | 115 min |
| Jul 18, 3:30 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Jul 18, 3:31 PM PDT | Special Weather Statement | SGX | San Bernardino | 44 min |
| Jul 18, 3:37 PM PDT | Flash Flood Warning | SGX | Riverside | 113 min |
| Jul 18, 4:14 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 109 min |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.